Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
fedup1983

accutane has not helped at all - i need to vent

Recommended Posts

hi, i'm new to this and this is my story: i've been battling with moderate acne since i was 16 and i've even done one course of accutane when i was about that age..since then we discovered that i had a small hormonal imbalance which was causing the acne. i went on birth control, which worked great and then when the acne returned, a derm i went to suggested i go back on accuate. so i've been taking 20 mg for almost four months now and after a REALLY REALLY bad breakout which made my acne worse than it's ever been before, it's slowly clearing up. but it's REALLY slow..i currently have two massive cysts on my face. and all that breakout has left bad scars on my face.

IN ADDITION, i'm so massively depressed that i can't concentrate on anything, i can't sleep and just feel horrid. this doesn't feel like a wonder drug, it feels like crap. i fight with people all day for no reason, am convinced that i'm hideous, don';t feel like going out during the day and don't get happy even when i'm doing really well at work.

now i'm at another derm and she's suggesting tht once i finish the four month course in another two weeks, that i should go on birth control bnecause that seems to work better.

i suppose there's no point to this, but i just needed someone who would understand. also, how long before i can try laser to remove the scars? also, does fraxel laser work?

Link to post
Share on other sites

If accutane is causing you this depression you should probably stop.

I understand your pain, accutane is giving me crazy mood swings. I'll feel great, look in the mirror and think "Hey it's working!" then other times I'll feel like shit, look in the mirror and want to pull my fking face off.

As much as it sucks, be honest with yourself about what's best for you in the long run.

Link to post
Share on other sites

seems like a few pple here are experiencing what i am too..

day 35 of 20mg/day here..

have been breaking out like hell ever since i start tane.. massive cysts forming..on my cheeks..at least 10x worse than pre-tane...

but since it's already a shitty face in my case.. i have no choice but just to continue.. 4 mths.. 5mths.. 6 mths.. success rate is veri high.. and i want to be one of those who will shout.. yes .. i'm CLEAR!.. so well

Link to post
Share on other sites

Keep in mind that 20mg is usually not a high dose for most people. Thus it probably take longer treatment to see results…

Some people if not most take more than 1 course before achieving good results…

Link to post
Share on other sites

do you guys think i should go off it in two weeks (when my course is supposed to finish) and start with hormonal therapy ie the pill or should i continue? thanks for all your replies..this is just incredibly frustrating because it has affected my social life and self confidence so immensely. and i used to be someone incredibly comfortable with who i was...now i don't feel like stepping out at all. the scars are just so awful :(

Link to post
Share on other sites
do you guys think i should go off it in two weeks (when my course is supposed to finish) and start with hormonal therapy ie the pill or should i continue? thanks for all your replies..this is just incredibly frustrating because it has affected my social life and self confidence so immensely. and i used to be someone incredibly comfortable with who i was...now i don't feel like stepping out at all. the scars are just so awful :(
Link to post
Share on other sites

In addition to all of this, you should know that while it does cause mood swings, please don't feel badly about yourself. You have so many things going for you and those are the reasons why I'm moving half the world around!

:angel:

(To anyone else on this thread, sorry about what reads as spam!)

Link to post
Share on other sites

If your acne is mainly hormonal (sounds like yours is) accutane probably wont do much....at best it may clear you for a wee while but the acne will be back fairly quickly.

I suggest you use birth control/another hormonal drug seeing as it seemed to work the first time.

I assume you went off the birth control? i think (and i could be wrong) that hormonal acne needs to be treated a long period of time (or at least until your body can stop producing too much hormone).

Link to post
Share on other sites

Hmm, seems this is a double thread of your other one. I posted this in ur other thread:

Funny how the drug differs between people, I'm on 80mg (full dose) and feel 100% besides dry lips that I only treat twice a day. Guess I'm a lucky one. Maybe I'm being ignorant but I don't think one should start Accutane with the mindset of "This drug will make me feel crap, it will make me depressed, it will make my joints ache" etc. as it just makes you more aware of them. I've taken my course as it came and its been a smooth ride so far (besides the initial breakouts). Yesterday I had slightly sore joints for the first time but I reckon it was from lack of sleep and dehydration, if I drink plenty water I feel a lot better.

I believe you have to wait 6 months after a course of accutane before using any scar treatments but I'm NOT SURE AT ALL.

Your dose is low so it will take a LOT longer than a higher dose. I decided to go full dose to get it over and done with in 4 months but I see this is your second course so I guess that explains why you don't want to go full dose [again] I'm assuming.

Did you take your full cumulative dose last course (120mg X your body weight in kilograms) or were you just one of the unlucky ones to have acne resurface? I'm not surprised your acne has come back if you didnt take a cumulative dose last time. You need a full dose to minimize any chances of acne coming back.

I think its quite a stupid idea to come off the drug at only 4 months. You've just overcome the breakout hurdle of accutane and now you want to get off it? 4 months is not enough for such a low dose. You should be on low dose for 8 months or more. But I guess if you're going on birth control it will be fine, just dont see the point in going on accutane in the first place.

As for your self-esteem and your displeasure in the drug's effects don't feel bad over it, just suck it up and realise that its a couple months of hell followed by a long time (hopefully) of clear skin, hell, try enjoy the time that you'll never have to spend again. Don't let yourself sit in that mindset, take this to heart:

"Watch your thoughts, for they become words.

Watch your words, for they become actions.

Watch your actions, for they become habits.

Watch your habits, for they become character.

Watch your character, for it becomes your destiny"

If you keep thinking you're hideous you will believe you're hideous which will ultimately affect your mood, actions and character, not a good place to be. Everytime you think you are, stop that immediate thought and concentrate on something else.

Hope I've helped, you're not the only one going through shit like this.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×